Chemotherapy-Induced Modifications to Gastrointestinal Microflora: Evidence and Implications of Change

Author(s): Andrea M. Stringer, Rachel J. Gibson, Joanne M. Bowen, Dorothy M.K. Keefe.

Journal Name: Current Drug Metabolism

Volume 10 , Issue 1 , 2009

Submit Manuscript
Submit Proposal

Abstract:

Mucositis is a common side effect of chemotherapy which remains poorly understood. Despite advances in the understanding of oral and small intestinal mucositis over recent years, large intestinal mucositis, including diarrhoea, has not been well defined and the underlying mechanisms of the condition are yet to be established. The majority of the literature available concerning large intestinal mucositis is based on clinical observations, with very little basic research existing. However, from the little research conducted, it is likely that the intestinal microflora play a role in the development of chemotherapy-induced mucositis. This review will explore the potentially important relationship between intestinal microflora and the subsequent development of chemotherapy-induced mucositis.

Rights & PermissionsPrintExport Cite as


Article Details

VOLUME: 10
ISSUE: 1
Year: 2009
Page: [79 - 83]
Pages: 5
DOI: 10.2174/138920009787048419

Article Metrics

PDF: 49